Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS Austin/San Antonio, TX

May 24, 2013Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 24, 2013, 1:32 PM CDT for Bexar County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2013, 1:32 PM CDT (18:32 UTC)
Expired
May 24, 2013, 4:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 1:45 PM CDTFLASH FLOOD10 Nw San Antonio, TXA FEW HIGHWAYS IN AND AROUND SAN ANTONIO CLOSED DUE TO HIGH WATER... INCLUDING SLEEPY HOLLOW AND SUNBURST.
May 24, 3:05 PM CDTFLASH FLOODSan Antonio, TXNUMEROUS ROAD CLOSURES AROUND THE METRO AREA DUE TO HEAVY RAINS...INCLUDING HOLBROOK DRIVE...OLD OCONNOR...DREAMLAND DR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 6.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2013-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2013-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1245 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WGUS54 KEWX 241832
FFWEWX
TXC029-242130-
/O.NEW.KEWX.FF.W.0010.130524T1832Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
132 PM CDT FRI MAY 24 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BEXAR COUNTY...

* UNTIL 430 PM CDT.

* AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT HEAVY RAINFALL HAS BEEN SUFFICIENT TO PRODUCE 
  FLASH FLOODING ACROSS PARTS OF THE SAN ANTONIO METRO AREA. 
  DOPPLER RAINFALL ESTIMATES AND GROUND TRUTH REPORTS SUGGEST 
  OVER 2 INCHES OF RAIN HAS FALLEN ACROSS SOME LOCATIONS SINCE
  NOON. STREET FLOODING HAS BEEN REPORTED AT SEVERAL LOCATIONS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
  ANTONIO...UNIVERSAL CITY...ALAMO HEIGHTS...CHINA GROVE...CROSS
  MOUNTAIN...HOLLYWOOD PARK...KIRBY...LEON SPRINGS...LEON VALLEY...
  LIVE OAK...OLMOS PARK...SHAVANO PARK...TERRELL HILLS...THE DOMINION
  AND WINDCREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.

&&

LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
      2940 9860

$$
2 follow-up statements
884 
WGUS74 KEWX 241917
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
217 PM CDT FRI MAY 24 2013

TXC029-242130-
/O.CON.KEWX.FF.W.0010.000000T0000Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
217 PM CDT FRI MAY 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHERN BEXAR COUNTY...

AT 206 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT AREAS OF RAIN OVER THE SAN ANTONIO METRO AREA. NUMEROUS 
REPORTS HAVE BEEN RECEIVED OF ROAD CLOSURES OR ROADS THAT HAVE BECOME 
IMPASSABLE. AN ADDITIONAL 1/4 TO 1/2 INCH OF RAIN WILL BE POSSIBLE
BEFORE THE CHANCE OF RAIN DECREASES BY 330 PM. 

LOCATIONS IN THE WARNING AREA INCLUDE UNIVERSAL CITY...THE
DOMINION...SHAVANO PARK...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK
AND CROSS MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.

&&

LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
      2940 9860

$$
886 
WGUS74 KEWX 242023
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
323 PM CDT FRI MAY 24 2013

TXC029-242130-
/O.CON.KEWX.FF.W.0010.000000T0000Z-130524T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
323 PM CDT FRI MAY 24 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR
NORTHERN BEXAR COUNTY...

AT 315 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THREAT FOR FLASH FLOODING. THE RAINS HAD TEMPORARILY 
SHIFTED TO THE EAST OF BEXAR COUNTY...BUT A NEW ROUND OF SHOWERS AND
THUNDERSTORMS IS MOVING NORTH BACK ACROSS THE SATURATED SOILS OF THE
SAN ANTONIO METRO AREA. 

AN ADDITIONAL 1/2 TO 1 INCH OF RAIN WILL BE POSSIBLE THROUGH 415 PM 
CDT...WHICH COULD BE ENOUGH TO PROLONG THE THREAT OF FLASH FLOODING 
THROUGH 430 PM CDT. 

LOCATIONS IN THE WARNING AREA INCLUDE UNIVERSAL CITY...THE
DOMINION...SHAVANO PARK...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK
AND CROSS MOUNTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DON'T DROWN.

&&

LAT...LON 2971 9871 2975 9855 2955 9829 2933 9835
      2940 9860

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:02 PM CDT, 30 minutes earlier.

Area forecast discussion, May 24, 1:02 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
102 PM CDT FRI MAY 24 2013

.UPDATE...
SEE AVIATION FOR 18Z TAF DISCUSSION.

&&

.AVIATION...
BANDS OF CONVECTION TO IMPACT THE SAN ANTONIO METRO AREA THROUGH
19Z AND THE AUSTIN AREA THROUGH 21Z. A FEW OF THE STORMS COULD
PRODUCE GUSTS TO 30 KNOTS AND BRIEF VSBY LOWERINGS TO 1/4 MILE
FROM HEAVY DOWNPOURS. A MORE STABLE ENVIRONMENT SHOULD SPREAD IN
FROM THE WEST TO PRODUCE HIGHER CIGS ABOVE 4000 FT AND A FEW
SPRINKLES THROUGH 21Z WITH THE LOWER CLOUDS DECREASING LATE IN THE
AFTERNOON. THE SLOW MOVING UPPER DISTURBANCE IS EXPECTED BY MODELS
TO BRING ADDITIONAL ROUNDS OF RAIN BEFORE DEPARTING TO THE EAST.
WILL FACTOR IN THE STABILIZING INFLUENCE OF THE RAIN COOLED AIR
AND WAKE SUBSIDENCE OF THE MCV FROM TODAY/S COMPLEX TO LEAVE OUT
ADDITIONAL CONVECTION FOR LATER IN THE TAF PERIODS. WILL CONTINUE
WITH LOW CLOUDS TO MVFR LEVELS FOR SEVERAL HOURS. SOME ISOLATED
IFR OR LOWER CONDITIONS MAY DEVELOP AROUND DAYBREAK AS A RESULT OF
THE ADDED GROUND MOISTURE.

&&

.PREV DISCUSSION... /ISSUED 1035 AM CDT FRI MAY 24 2013/

DISCUSSION...
MCV EMBEDDED WITHIN THE MCS NOW MOVING TO THE NE WITH A BAND OF
THUNDERSTORMS PRODUCING HEAVY RAINFALL STRETCHING FROM VANDERPOOL
TO HONDO TO PEARSALL. THE MCS WILL CONTINUE TO TRACK NE THIS
AFTERNOON WITH ADDITION CONVECTION FORMING ON THE EASTERN PERIPHERY
OF THE SYSTEM. POCKETS OF LOCALLY HEAVY RAINFALL STILL POSSIBLE
THRU THE AFTERNOON WITH THE LATEST TOTAL BLENDED PWS PRODUCT
DEPICTING PWS BETWEEN 1.5 AND 1.6 INCHES ACROSS OUR CWFA. HAVE
ADJUSTED POPS AND HIGH TEMPS BASED ON THE ANTICIPATED TRACK OF
THE MCS.

PREV DISCUSSION... /ISSUED 906 AM CDT FRI MAY 24 2013/

UPDATE...
CONVECTION OVER THE RIO GRANDE PLAINS CENTERED NEAR LA PRYOR SHOWING
CCW ROTATION INDICATIVE OF AN MCV. LATEST HI-RES MODELS MOVE THE MCV
SLOWLY TO THE EAST AND NE WITH CONVECTION WEAKENING. WITH TOTAL BLENDED
PWS BETWEEN 1.5 AND 1.6 INCHES LOCALLY HEAVY RAINFALL CAN BE EXPECTED
OVER THE NEXT 1 TO 2 HOURS. GRIDS AND TEXT PRODUCTS UPDATED.

PREV DISCUSSION... /ISSUED 644 AM CDT FRI MAY 24 2013/

AVIATION...
AN OUTFLOW BOUNDARY FROM A CLUSTER OF STORMS THAT MOVED FROM
NORTHERN TEXAS DOWN TO THE HILL COUNTRY OVERNIGHT...WILL CONTINUE
TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL
TEXAS...ESPECIALLY ACROSS KDRT THIS MORNING. WITH DAYTIME HEATING
AND UNSTABLE WEATHER CONDITIONSIN PLACE...EXPECT STORMS TO REDEVELOP
OVER THE I-35 CORRIDOR EARLY THIS AFTERNOON WITH MVFR CIGS
EXPECTED AS STORMS MOVE ACROSS. VFR CONDITIONS ARE ANTICIPATED FOR
LATE THIS AFTERNOON AS THE STORMS CLEAR OUT THE I-35 AREA
TERMINALS. MVFR CIGS TO RETURN AT OR AFTER MIDNIGHT ACROSS ALL
LOCAL SITES.

PREV DISCUSSION... /ISSUED 325 AM CDT FRI MAY 24 2013/

SHORT TERM (TODAY THROUGH SATURDAY)...
AN MCS/MCV IS SLOWLY DROPPING SOUTH INTO THE EDWARDS PLATEAU
WHILE A WEAK UPPER LEVEL SHORT-WAVE IS MOVING NORTHEAST INTO THE
NORTHERN MEXICAN STATE OF CHIHUAHUA. THE ONGOING SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE MCV SHOULD TEND TO WANE TOWARD
MORNING AS THE AIRMASS STABILIZES. THE MCV STALLS OVER WESTERN
PARTS OF SOUTH CENTRAL TEXAS WHILE THE SHORT-WAVE MOVES INTO THE
NORTHERN MEXICAN STATE OF COAHUILA THIS AFTERNOON INTO TONIGHT.
THESE TWO FEATURES ALONG WITH SOME SURFACE BOUNDARIES TO INTERACT
WITH A MOIST AIRMASS TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS LATER THIS MORNING THROUGH THIS EVENING. SOME STORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL UP TO 3 OR 4 INCHES...GUSTY
WINDS AND SMALL HAIL. A FEW SHOWERS AND THUNDERSTORMS MAY LINGER
OVERNIGHT. THE MCV WILL BE ABSORBED BY THE SHORT-WAVE BY SATURDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ON
SATURDAY AS THE SHORT-WAVE MOVES ACROSS CENTRAL TEXAS. A SLIGHT
COOLING TREND OF DAYTIME TEMPERATURES IS EXPECTED DUE TO CLOUDS
AND RAIN.

LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...
THE SHORT-WAVE MOVES OFF TO THE EAST SATURDAY NIGHT WITH ISOLATED
SHOWERS AND THUNDERSTORMS LINGERING. AN UPPER LEVEL RIDGE BUILDS
INTO SOUTH CENTRAL TEXAS ON SUNDAY AND PERSISTS INTO TUESDAY. A
RAIN-FREE PERIOD WITH SLIGHTLY ABOVE AVERAGE TEMPERATURES CAN BE
EXPECTED. BY THE MIDDLE OF NEXT WEEK...AN UPPER LEVEL TROUGH
WEAKENS THE UPPER LEVEL RIDGE. HAVE MAINTAINED THE SLIGHT CHANCE
OF SHOWERS AND THUNDERSTORMS FOR LATE WEDNESDAY INTO THURSDAY DUE
TO PASSAGE OF THE UPPER LEVEL TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              88  72  93  72  94 /  50  50  30  10  -
AUSTIN BERGSTROM INTL AIRPORT  87  71  92  70  92 /  50  50  30  10  -
NEW BRAUNFELS MUNI AIRPORT     89  72  92  71  93 /  50  40  30  10  -
BURNET MUNI AIRPORT            84  69  87  69  90 /  60  50  30  10  -
DEL RIO INTL AIRPORT           86  73  91  74  94 /  40  50  20  10  -
GEORGETOWN MUNI AIRPORT        86  70  88  70  90 /  50  50  30  10  -
HONDO MUNI AIRPORT             87  73  92  72  93 /  60  50  30  10  -
SAN MARCOS MUNI AIRPORT        88  72  91  71  92 /  50  40  30  10  -
LA GRANGE - FAYETTE REGIONAL   88  73  90  72  91 /  30  30  20  10  -
SAN ANTONIO INTL AIRPORT       87  73  91  73  92 /  60  40  30  10  -
STINSON MUNI AIRPORT           88  73  91  72  92 /  50  40  30  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...18
SYNOPTIC/GRIDS...13
PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 24, 6:46 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
646 AM CDT FRI MAY 24 2013

TXZ171>173-183>194-202>209-217>225-228-251200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
646 AM CDT FRI MAY 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE MOVING SLOWLY EAST ACROSS SOUTH CENTRAL
TEXAS WILL INTERACT WITH A MOIST FLOW OFF THE GULF OF MEXICO TO
GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY
INTO TONIGHT. LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS
AND SMALL HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 24, 10:59 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 NE UVALDE             29.26N  99.73W
05/24/2013                   UVALDE             TX   LAW ENFORCEMENT

            HACIENDA ROAD AND HWY 90 CLOSED DUE TO HIGH WATER

&&

EVENT NUMBER EWX1300470

SBS
Special weather statement, May 24, 11:42 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 AM CDT FRI MAY 24 2013

TXZ205-241730-
BEXAR-
1142 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEXAR COUNTY UNTIL 1230
PM CDT...

AT 1142 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SEA WORLD...OR 9 MILES WEST OF SAN
ANTONIO...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEA WORLD...
  LEON VALLEY...
  SHAVANO PARK...
  HELOTES...
  CROSS MOUNTAIN...
  THE DOMINION...
  LEON SPRINGS...
  BALCONES HEIGHTS...
  CASTLE HILLS...
  FIESTA TEXAS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2954 9877 2971 9866 2959 9850 2923 9853
      2927 9880
TIME...MOT...LOC 1642Z 170DEG 17KT 2944 9865
Special weather statement, May 24, 11:49 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 AM CDT FRI MAY 24 2013

TXZ205-220-221-241730-
ATASCOSA-BEXAR-WILSON-
1149 AM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA...SOUTHERN BEXAR AND
WESTERN WILSON COUNTIES UNTIL 1230 PM CDT...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
SOMERSET TO 6 MILES NORTHWEST OF CROSS...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  POTEET...
  JOURDANTON...
  CHRISTINE...
  PLEASANTON...
  CAMPBELLTON...
  LEMING...
  MCCOY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2863 9835 2863 9872 2923 9875 2918 9829
      2866 9826 2863 9830 2862 9834
TIME...MOT...LOC 1648Z 270DEG 15KT 2916 9860 2865 9860
Special weather statement, May 24, 12:15 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1215 PM CDT FRI MAY 24 2013

TXZ187-189-205-206-220-241800-
ATASCOSA-BANDERA-BEXAR-COMAL-KENDALL-
1215 PM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ATASCOSA...COMAL...
EXTREME EASTERN BANDERA...BEXAR AND EASTERN KENDALL COUNTIES UNTIL
100 PM CDT...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM ATASCOSA TO BEXAR COUNTY THEN
NORTH TO KENDALL COUNTY...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  UNIVERSAL CITY...
  TERRELL HILLS...
  GUADALUPE RIVER STATE PARK...
  TIMBERWOOD PARK...
  KENDALIA...
  BULVERDE...
  KIRBY...
  WINDCREST...
  CHINA GROVE...
  SPRING BRANCH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3011 9879 2980 9811 2967 9820 2961 9835
      2952 9827 2908 9844 2918 9880
TIME...MOT...LOC 1714Z 262DEG 19KT 2949 9846
Local storm report, May 24, 12:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI MAY 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      3 N LEAKEY              29.77N  99.76W
05/24/2013                   REAL               TX   CO-OP OBSERVER

            HIGHWAYS 336... 337 AND 1120 NEAR LEAKY IN REAL COUNTY
            ARE CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER EWX1300471

PM
Special weather statement, May 24, 12:59 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 PM CDT FRI MAY 24 2013

TXZ190-205>207-220-221-241845-
ATASCOSA-BEXAR-BLANCO-COMAL-GUADALUPE-WILSON-
1259 PM CDT FRI MAY 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ATASCOSA...COMAL...
EASTERN BEXAR...EXTREME SOUTHERN BLANCO...WESTERN WILSON AND WESTERN
GUADALUPE COUNTIES UNTIL 145 PM CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING BRANCH TO
CROSS...AND MOVING EAST SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  UNIVERSAL CITY...
  CANYON LAKE DAM...
  CAMPBELLTON...
  NEW BRAUNFELS...
  FLORESVILLE...
  KIRBY...
  WINDCREST...
  LIVE OAK...
  CHINA GROVE...
  SELMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2863 9835 2864 9861 2987 9849 2994 9841
      3002 9847 2981 9805 2892 9814 2888 9819
      2883 9815 2873 9815 2862 9832
TIME...MOT...LOC 1759Z 299DEG 17KT 2989 9840 2858 9852

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:44 AM CDTSpecial Weather StatementEWXEdwards46 min
May 24, 2:08 AM CDTSpecial Weather StatementEWXEdwards52 min
May 24, 3:01 AM CDTAreal Flood AdvisoryEWXEdwards, Real, Val Verde3 hr
May 24, 3:47 AM CDTSpecial Weather StatementEWXEdwards, Real43 min
May 24, 4:23 AM CDTSevere Thunderstorm WarningEWXEdwards, Real37 min
May 24, 4:44 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
May 24, 4:53 AM CDTSpecial Weather StatementEWXKinney, Real, Uvalde67 min
May 24, 5:01 AM CDTFlash Flood WarningEWXReal3 hr
May 24, 5:31 AM CDTSpecial Weather StatementEWXKinney59 min
May 24, 6:12 AM CDTAreal Flood AdvisoryEWXKinney108 min
May 24, 6:50 AM CDTSpecial Weather StatementEWXKinney, Maverick, Uvalde70 min
May 24, 7:32 AM CDTSpecial Weather StatementEWXMaverick58 min
May 24, 8:35 AM CDTSpecial Weather StatementEWXZavala40 min
May 24, 8:44 AM CDTAreal Flood AdvisoryEWXReal, Uvalde106 min
May 24, 9:15 AM CDTSpecial Weather StatementEWXDimmit, Kinney, Uvalde45 min
May 24, 9:45 AM CDTFlash Flood WarningEWXUvalde4 hr
May 24, 9:57 AM CDTFlash Flood WarningEWXUvalde63 min
May 24, 10:04 AM CDTSpecial Weather StatementEWXFrio41 min
May 24, 10:42 AM CDTAreal Flood AdvisoryEWXBandera, Kerr, Medina, Real, Uvalde108 min
May 24, 10:47 AM CDTSpecial Weather StatementEWXFrio, Medina43 min
May 24, 11:42 AM CDTSpecial Weather StatementEWXBexar48 min
May 24, 11:49 AM CDTSpecial Weather StatementEWXAtascosa41 min
May 24, 12:15 PM CDTSpecial Weather StatementEWXBexar, Comal, Kendall45 min
May 24, 12:45 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Kendall105 min
May 24, 12:59 PM CDTSpecial Weather StatementEWXAtascosa, Bexar, Comal46 min
May 24, 2:03 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe117 min
May 24, 2:29 PM CDTAreal Flood AdvisoryEWXAtascosa2 hr
May 24, 2:40 PM CDTAreal Flood AdvisoryEWXBurnet3 hr
May 24, 2:46 PM CDTFlash Flood WarningEWXCaldwell, Comal, Guadalupe, Hays, Travis4 hr
May 24, 2:53 PM CDTSpecial Weather StatementEWXKarnes67 min
May 24, 2:58 PM CDTSpecial Weather StatementEWXHays47 min
May 24, 3:43 PM CDTAreal Flood AdvisoryEWXTravis, Williamson107 min
May 24, 4:35 PM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Wilson115 min
May 24, 6:34 PM CDTAreal Flood AdvisoryEWXBurnet, Llano, Travis, Williamson116 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.